MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4286
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer stated that device will not return to the manufacturer for device evaluation.If the device becomes available, is returned and evaluated the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that while using the hypodermic needle pro in the intramuscular (gluteal muscle) the plunger seepage was noted and on withdrawal from buttock the needle detached from the needle protection device.Therefore needle was then removed, nursing staff unable to tell how much of depot was actually given due to seepage and needle breaking off.No physical injury noted.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6337358
Report Number3012307300-2017-00490
Device Sequence Number19091806
Product Code FMI
UDI-Device Identifier30351688046790
UDI-Public30351688046790
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/31/2021
Device Catalogue Number4286
Device Lot Number3141033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1